Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Nov 9, 2015, 8:57 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2015, 8:57 AM PST (16:57 UTC)
- Expired
- Nov 10, 2015, 3:30 AM PST
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS46 KSTO 091657 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 857 AM PST MON NOV 9 2015 ...HEAVY SNOW EXPECTED IN PORTIONS OF THE SIERRA... CAZ068-100500- /O.UPG.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/ /O.NEW.KSTO.WS.W.0004.151109T1657Z-151110T1500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 857 AM PST MON NOV 9 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM PST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS. * TIMING...SCATTERED SNOW SHOWERS THIS MORNING WITH SNOW INCREASING AGAIN BY MIDDAY AND CONTINUING INTO THIS EVENING. * LOCATIONS...LASSEN NATIONAL PARK...PARTS OF HIGHWAYS 44...36... AND 89. * SNOW ACCUMULATIONS...AN INCH OR TWO AT LAKE ALMANOR LEVEL WITH 4 TO 8 INCHES OVER THE MOUNTAINS. LOCAL ACCUMULATIONS IN EXCESS OF A FOOT OVER MT LASSEN. * SNOW LEVELS...3500 TO 4000 FEET. * OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF THUNDERSTORMS DEVELOP OVER THE SIERRA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ069-100500- /O.UPG.KSTO.WW.Y.0011.000000T0000Z-151110T1500Z/ /O.NEW.KSTO.WS.W.0004.151109T1657Z-151110T1500Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 857 AM PST MON NOV 9 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM PST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS. * TIMING...SNOW SHOWERS THIS MORNING...THEN INCREASING SNOW ONCE AGAIN BY MIDDAY WITH PERIODS OF HEAVY SNOW THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING LATE TONIGHT. * LOCATIONS...DONNER SUMMIT ON INTERSTATE 80...ECHO SUMMIT ON HIGHWAY 50 AND CARSON PASS ON HIGHWAY 88. * SNOW ACCUMULATIONS...4 TO 8 INCHES WITH 12 TO 16 INCHES ALONG THE CREST. * SNOW LEVELS...3500 TO 4000 FEET. * OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF THUNDERSTORMS DEVELOP OVER THE SIERRA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ063-100500- /O.CON.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 857 AM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...POSSIBLE CHAIN CONTROLS. * TIMING...SNOW CONTINUES INTO THIS EVENING WITH ACCUMULATIONS MAINLY ABOVE 4000 FEET. * LOCATIONS...HIGHER ELEVATIONS OF THE COAST RANGE INCLUDING HIGHWAY 162 OVER MENDOCINO PASS. * SNOW ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES AT HIGHEST ELEVATIONS. * SNOW LEVELS...LOWERING TO AROUND 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
715 WWUS46 KSTO 092350 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 PM PST MON NOV 9 2015 ...UPDATED WARNING TO INCLUDE ELEVATIONS DOWN TO 3000 FT FOR HEAVY SNOW ALONG THE SIERRA AND NEAR LASSEN PARK... CAZ068-069-101400- /O.CON.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 350 PM PST MON NOV 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS. * TIMING...SNOW INCREASING AND WILL CONTINUE TONIGHT. * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAYS 44...36...89...32...50...88 AND INTERSTATE 80. * SNOW ACCUMULATIONS...4 TO 9 INCHES OVER THE MOUNTAINS. LOCAL ACCUMULATIONS 12 TO 16 INCHES ALONG THE CREST INCLUDING LASSEN PEAK. * SNOW LEVELS...3000 FEET WITH LIGHTER SNOW AMOUNTS DOWN TO 2500 FT. * OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF THUNDERSTORMS DEVELOP OVER THE SIERRA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ063-100800- /O.CON.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 350 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...POSSIBLE CHAIN CONTROLS. * TIMING...SNOW CONTINUES THIS EVENING WITH ACCUMULATIONS MAINLY ABOVE 4000 FEET. * LOCATIONS...HIGHER ELEVATIONS OF THE COAST RANGE INCLUDING HIGHWAY 162 OVER MENDOCINO PASS. * SNOW ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES AT HIGHEST ELEVATIONS. * SNOW LEVELS...LOWERING TO AROUND 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
497 WWUS46 KSTO 100412 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 812 PM PST MON NOV 9 2015 ...SNOW CONTINUING OVER THE WESTERN SLOPES OVERNIGHT... SNOW WILL CONTINUE OVER THE WESTERN SLOPES OVERNIGHT WITH THE GREATEST SNOWFALL EXPECTED FROM SOUTHERN PLUMAS COUNTY AND POINTS SOUTHWARD. LOCAL ACCUMULATION BELOW 3000 FEET WILL BE POSSIBLE. SNOWFALL WILL GRADUALLY TAPER OFF LATE TONIGHT AND TUESDAY MORNING. CAZ063-100515- /O.CAN.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 812 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY IS CANCELLED FOR THE COASTAL RANGE... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE COASTAL RANGE. SCATTERED LIGHT SNOW SHOWERS WILL PERSIST PAST MIDNIGHT BEFORE ENDING. LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-069-101400- /O.CON.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 812 PM PST MON NOV 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY ABOVE 3000 FEET... * MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS. * TIMING...SNOW WILL CONTINUE TONIGHT. * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAYS 44...36...89... 32...50...88 AND INTERSTATE 80. * TOTAL SNOW ACCUMULATIONS...4 TO 9 INCHES OVER THE MOUNTAINS. LOCAL ACCUMULATIONS 12 TO 16 INCHES ALONG THE CREST INCLUDING LASSEN PEAK. * SNOW LEVELS...3000 FEET WITH LIGHTER SNOW AMOUNTS DOWN TO 2500 FT. * OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
762 WWUS46 KSTO 101130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST TUE NOV 10 2015 CAZ068-069-101230- /O.CAN.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 330 AM PST TUE NOV 10 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SHOWERS ARE WINDING DOWN ACROSS THE NORTHERN SIERRA EARLY THIS MORNING WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED. TRAVEL IMPACTS FROM THE SNOWFALL WILL CONTINUE THIS MORNING, SO CHECK AHEAD FOR THE LATEST ROAD CONDITIONS IF YOU ARE PLANNING TRAVEL. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 3:47 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Nov 9, 3:47 AM PST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 347 AM PST MON NOV 9 2015 .SYNOPSIS... A WEATHER SYSTEM WILL MOVE ACROSS NORCAL BRINGING RAIN, MOUNTAIN SNOW SHOWERS AND A CHANCE OF THUNDERSTORMS. DRY WEATHER RETURNS BY MID-WEEK. && .DISCUSSION... Upslope showers continue across the west slopes of the northern Sierra early this morning, while much of the remainder of interior NorCal has seen a respite from precipitation the past several hours. Radar and satellite imagery show a large area of showers and thunderstorms beneath the cold upper trough now approaching the coast. While we may stay dry through at least the early portion of the morning commute in the Sacramento area, heavier showers and thunderstorms will be spreading inland across most of the Central Valley by mid-morning at the latest, and into the northern Sierra by noontime. Flash flood watch continues for possible impacts on the burn scars from intense heavy rain with thunderstorms. Snow will increase in the northern Sierra this afternoon and continue into this evening with periods of heavy snow possible along with considerable travel delays crossing the passes. By the time the storm wraps up on Tuesday, additional accumulations of 4-8 inches will be possible with 12-16 inches along the crest. Showers wind down from the north tonight and Tuesday setting the stage for some cold overnight temperatures across the region. The northern half of the Sacramento Valley may clear out enough tonight for some frost, and more widespread frost will be possible throughout the valley on Tuesday night and early Wednesday. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Dry weather expected over Interior NorCal Friday and Saturday as a broad upper trough slowly sags southward over the Pacific NW, gradually weakening the upper ridge over CA. Temperatures expected to be near normal. Model solutions diverge late in the forecast period with the EC bringing a sharp (more amplified) trough across the area Sunday, while the GFS maintains a flat, straight line west-southwest upper flow. We favored the EC and kept a chance of showers in the forecast. By Monday night, the EC brings in a stronger trough into NW CA. The GFS also has a trough, but it is roughly 12 hrs slower. The good news is that these storms are coming from the colder source region of the Northern Pacific, thus keeping snow levels at decent elevations with snow at pass levels or below. JClapp && .AVIATION... Cold front is through area with a few light showers around. IFR in showers/cigs across the Sierra and IFR in fog/cigs across northern Sac Valley. Valley fog will improve to MVFR as showers develop later this morn. Rapid refresh model shows next significant wave coming onshore around 14Z, and into interior by 17Z with thunderstorm activity and linger into evening. Snow levels lowering to around 035-040 today. JClapp && .STO Watches/Warnings/Advisories... Winter Weather Advisory until midnight PST tonight for Mountains Southwestern Shasta County to Northern Lake County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch from 10 AM PST this morning through this evening for Clear Lake/Southern Lake County-Motherlode-Southern Sacramento Valley. Frost Advisory from 3 AM to 9 AM PST Tuesday for Central Sacramento Valley-Clear Lake/Southern Lake County-Northern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:30 AM PST | Frost Advisory | STO | 17 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.